Fungal infection & Mirena Coil

Hi had my lap in October 2015 & endometriosis was found. I had the coil inserted. I now have very irregular periods & now think I've developed thrush 😞. The symptoms are a watery brown mess, (sorry for being gross) but it's getting me down. Also developed a fungal nail infection in all my fingernails. I look & feel I've been through the wars. Has anyone else had these problems? I explained all to my Gyne but she doesn't think these are linked but all these symptoms have come about since the coil was fitted. Seriously contemplating having it removed. Also have migraines 2-3 times a month. Please help. Ringing well woman's clinic today to get it confirmed today.

5 Replies

oldestnewest
  • Hi Maccbird,

    Here's a link to some NHS information on intrauterine systems: nhs.uk/conditions/contracep...

    If you look at the section on 'Disadvantages of the IUS', you will find that some of your symptoms are similar, e.g. headaches, and hormonal problems (this could potentially lead to thrush). However, there may be no link between your Mirena coil and your symptoms at all.

    In regards to the fungal nail infection, it's probably not directly associated to your Mirena coil, but could be occurring as a result of you becoming 'run-down'.

    Here's a link to some NHS information on the causes of fungal nail infection: nhs.uk/Conditions/Fungal-na...

    All the best,

    Shell.

  • Thank you for the info. Went to the sexual health clinic & the Dr took some swabs and an internal. She thinks it is 'old blood' caused by the progesterone from the coil. I have had blood test done & results will be 1-2 weeks. I'm seeing a dermatologist in May re nail fungus. I just don't feel myself since having the coil fitted. I'm on day 3 of migraines & to top it all my body has decided I need another period & I'm in lots of pain today. So back on the Feminax Ultra tablets & hot water bottles. Joy oh joy! 😡😡

  • Hi Maccbird, it sounds like you're having a tough time. I really hope that things settle down soon. x

  • Hi there :)

    I had bad experience with Mirena Coil last year and had it removed in November last year because of the pain I felt all the time and it got a lot worse during the menses.

    It sounds like you have an infection from it so would get that checked ASAP as it is one of the things to look out for :)

    I have had a multitude of skin issues come to the suface also this last two years while on Norethisterone to stop my period for 6 months and then the coil for 6 months and I also think maybe being agitated by one of my many medications. I was referred to Dermatology Clinic for skin problems after seeing my GP about it.

    Our problems are similar but not the same as we have other illnessess alongside this one and I share your concern about the Mirena and possible effects from it after having some similar problems myself. I see gynae again 23rd April about my issues... the pills make me ill so I hope there's a better alternative which will work :)

    Wishing you wellness and a speedy recovery :)

    xxx sian :)

  • Hi, thanks for the messages and sorry it's been a while since being on here. He texts results from well woman clinic have returned 'all clear'. Which is a huge relief. I was recommended to have Zoladex injections to temporarily bring on the menopause. My first injection was yesterday (23rd April). I will be having 6 injections over the course of 6 months. They're hoping the injections/menopause will reduce the endometriosis attached to my bowel. Whilst I'm still unsure & not totally convinced by the the mirena coil I'm going to stick with it. Hopefully all will come good in the end. I'm trying to be positive and just want a way out of this mess. Thanks again for the kind messages. Big hugs xxx

You may also like...